Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 30, 2015, 5:09 AM EDT for Fannin County, Gilmer County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2015, 5:09 AM EDT (09:09 UTC)
- Expired
- Mar 30, 2015, 5:45 AM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Gilmer County, GA
The radar
The Atlanta radar (KFFC), 153 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2737 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
342 WWUS82 KFFC 300909 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 509 AM EDT MON MAR 30 2015 GAZ006-007-300945- GILMER GA-FANNIN GA- 509 AM EDT MON MAR 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN GILMER AND FANNIN COUNTIES UNTIL 545 AM EDT... AT 508 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF BLUE RIDGE...MOVING EAST AT 85 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS GILMER AND FANNIN COUNTIES...INCLUDING AREAS AROUND ELLIJAY...BLUE RIDGE...EAST ELLIJAY...MORGANTON...PISGAH...STOVER CREEK SHELTER...ROY...HIGDON...DIAL...CARTECAY...HURST...CHERRY LOG...HEMP AND SPRINGER MOUNTAIN SHELTER. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. LAT...LON 3461 8457 3491 8445 3489 8415 3463 8419 TIME...MOT...LOC 0908Z 265DEG 73KT 3473 8428 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 30, 4:29 AM EDT, 40 minutes earlier.
Area forecast discussion, Mar 30, 4:29 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 429 AM EDT MON MAR 30 2015 .SHORT TERM /TODAY THROUGH TUESDAY/... CURRENT SURFACE ANALYSIS SHOWS A COLD FRONT STRETCHING FROM THE CENTRAL GREAT LAKES BACK THROUGH THE LOWER MISSISSIPPI RIVER VALLEY. A LOW PRESSURE WAVE HAS DEVELOPED ALONG THE BOUNDARY...AND A STRONG SHORTWAVE IS NOTED IN THE 500MB RAP ANALYSIS. SCT/NMRS THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST MS AND NORTHERN ALABAMA. SPC MESOANALYSIS SHOWS A BROAD SWATCH OF MUCAPE ACROSS WESTERN AL AND EASTERN MS. THERE IS A SIGNIFICANTLY COOLER AND DRIER AIRMASS ACROSS WESTERN GA. DO THINK THE STORMS WILL WEAKEN AS THEY APPROACH GA...AND LIGHTNING WILL DIMINISH SOME. HOWEVER...VERY STEEP MID LEVEL LAPSE RATES MAY HELP CONTINUE SOME ISOLD THUNDERSTORMS EARLY THIS MORNING. HAVE GONE AHEAD AND ADDED ISOLD THUNDER TO THE GRIDS FOR THE MORNING HOURS. FOR THE AFTERNOON...MODELS HAVE CONTINUED THE TREND OF INCREASING THE SURFACE INSTABILITY ACROSS THE SOUTHERN CWFA. THIS SEEMS REASONABLE...AS THIS AREA WILL RECEIVE THE BEST HEATING AND HAVE THE HIGHEST DEWPOINTS/MOISTURE. THE MODELS..HI-RES AND SYNOPTIC...ARE IN VERY GOOD AGREEMENT WITH THE TIMING OF THE FROPA. THE PRECIP SHOULD BE A SHARP LINE...AND SO SHOULD THE CLEARING BEHIND THE BOUNDARY. HAVE ONLY MADE SOME MINOR TWEAKS TO THE POPS AND TIMING OF THE POPS/CLOUDS. AIRMASS BEHIND THE FRONT ISN'T REALLY THAT COLD. OVERNIGHT TEMPS WILL RANGE NEAR NORMAL...WHILE DAYTIME TEMPS ON TUESDAY WILL BE SLIGHTLY ABOVE NORMAL. NLISTEMAA .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... THE EXTENDED FORECAST STARTS OFF WITH THE FIRST OF A FEW UPCOMING WAVES OVER THE AREA. THESE WAVES ARE EXPECTED TO BRING MORE PRECIP TO THE AREA THROUGH THE END OF THE EXTENDED. THE FIRST ONE PUSHES INTO W GA TUE AFTERNOON WITH THE REST FOLLOWING THROUGH THE END OF THE WEEK. THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH THESE WAVE WITH MINOR DIFFERENCES IN TIMING AND INTENSITY THROUGH MOST OF THE EXTENDED. THEY BOTH ALSO SHOW A BIT OF INSTABILITY WITH THE APPROACHING WAVES SO THINKING ISOLATED THUNDER DURING THE AFTERNOON HOURS TUE THROUGH FRI. STILL NOT EXPECTING ANY SEVERE WEATHER AT THIS TIME AS THE THUNDER THREAT IS STILL WEAK AT BEST THROUGH THE END OF THE WORK WEEK. THESE WAVES COME TO AN END SAT AS THE MODELS ARE SHOWING A FAIRLY STRONG FRONTAL SYSTEM MOVING SOUTH OUT OF THE UPPER MISSISSIPPI RIVER VALLEY LATE FRI/EARLY SAT. THIS FRONT WILL SWEEP THROUGH GA DURING THE DAY SAT WITH HIGH PRESSURE BUILDING IN SUNDAY. THERE IS GOOD DYNAMICS AND DECENT INSTABILITY WITH THIS FRONT SO MAY NEED TO INTRODUCE OUR FIRST THREAT FOR SEVERE WEATHER SAT. WILL KEEP AN EYE ON THIS THE NEXT FEW DAYS AS WOULD NOT BE SURPRISED TO SEE THE MODELS CONTINUE TO EVOLVE AS THINGS GET CLOSER. TEMPS EXPECTED TO BE NEAR SEASONAL NORMS IN THE EXTENDED. 01 && .AVIATION... 06Z UPDATE... FROPA STILL ON TRACK FOR THE NORTHERN TERMINAL SITES THIS MORNING INTO THE VERY EARLY AFTERNOON. MODELS ARE ALL PRETTY MUCH IN AGREEMENT WITH THE TIMING. IN THE LAST FEW HOURS...THUNDERSTORMS HAVE DEVELOPED ALONG/AHEAD OF THE FRONT BACK OVER MS. SUSPECT THE STRONG SHORTWAVE IS FORCING THE CONVECTION. SURFACE INSTABILITY DOES WANE QUITE A BIT ACROSS GA...BUT WOULD NOT RULE OUT A RUMBLE OF THUNDER OR TWO. HOWEVER...WILL CONTINUE TO WATCH TRENDS BEFORE PUTTING THUNDER IN THE TAF. WINDS WILL SHIFT TO THE NW BEHIND THE FRONT BY MID AFTERNOON. SOME PATCHY IFR CIGS POSSIBLE RIGHT ALONG AND JUST BEHIND THE FRONT THIS MORNING. //ATL CONFIDENCE...06Z UPDATE... MEDIUM CONFIDENCE ON CIGS. HIGH CONFIDENCE REMAINING ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 43 75 53 / 70 0 10 20 ATLANTA 67 46 74 55 / 70 0 30 30 BLAIRSVILLE 61 37 68 46 / 50 0 30 20 CARTERSVILLE 68 42 74 52 / 70 0 30 30 COLUMBUS 72 50 78 58 / 50 10 30 30 GAINESVILLE 65 43 72 52 / 70 0 20 20 MACON 70 46 78 56 / 40 10 20 20 ROME 68 41 73 50 / 50 0 30 30 PEACHTREE CITY 68 43 75 54 / 60 5 30 30 VIDALIA 72 50 78 59 / 40 10 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NLISTEMAA LONG TERM....01 AVIATION...NLISTEMAA
Hazardous weather outlook, Mar 30, 4:44 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 444 AM EDT MON MAR 30 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-310845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 444 AM EDT MON MAR 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A WEAK FRONTAL BOUNDARY WILL MOVE SOUTH THROUGH THE AREA TODAY BRINGING SHOWERS AND THUNDERSTORMS TO NORTH AND CENTRAL GEORGIA. WILL SEE GUSTY WINDS AND LIGHTNING WITH THE POSSIBILITY OF SOME SMALL HAIL...BUT NOT EXPECTING STORMS TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... MARGINAL INSTABILITY IS EXPECTED THROUGH THE WEEK AND COMBINED WITH A SERIES OF STORM SYSTEMS WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY THROUGH SATURDAY...MAINLY IN THE AFTERNOONS AND EVENINGS. WITH ONLY MARGINAL INSTABILITY EXPECTED....NO SEVERE WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 30, 4:34 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 AM EDT MON MAR 30 2015
GAZ005-300900-
MURRAY GA-
434 AM EDT MON MAR 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MURRAY
COUNTY UNTIL 500 AM EDT...
AT 434 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF ETON...OR 14 MILES NORTH OF
CHATSWORTH...MOVING EAST AT 70 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MURRAY COUNTY...INCLUDING AREAS AROUND
CRANDALL...CONASAUGA LAKE...GREGORY...SUMAC...CISCO AND TENNGA.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
LAT...LON 3485 8463 3485 8480 3486 8480 3495 8482
3496 8482 3497 8481 3499 8481 3499 8463
TIME...MOT...LOC 0834Z 261DEG 60KT 3496 8470Special weather statement, Mar 30, 5:09 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 509 AM EDT MON MAR 30 2015 GAZ006-007-300945- GILMER GA-FANNIN GA- 509 AM EDT MON MAR 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN GILMER AND FANNIN COUNTIES UNTIL 545 AM EDT... AT 508 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF BLUE RIDGE...MOVING EAST AT 85 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS GILMER AND FANNIN COUNTIES...INCLUDING AREAS AROUND ELLIJAY...BLUE RIDGE...EAST ELLIJAY...MORGANTON...PISGAH...STOVER CREEK SHELTER...ROY...HIGDON...DIAL...CARTECAY...HURST...CHERRY LOG...HEMP AND SPRINGER MOUNTAIN SHELTER. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. LAT...LON 3461 8457 3491 8445 3489 8415 3463 8419 TIME...MOT...LOC 0908Z 265DEG 73KT 3473 8428
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:34 AM EDT | Special Weather Statement | FFC | Murray | 26 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.